Addiction: Substance Abuse Community
Narcotics withdrawal
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Narcotics withdrawal

I've been taking pain pills narcotics for months now. I've tried to taper down ,but being an addict, I can't. I need to ask the dr. for a medicine that will get me through the physical withdrawals that I know i will go through. What medicine works the best? atavan didn't work
Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
Why are you taking them? How are you getting them ? Sadly there really isn't a miracle drug that will eliminate your withdrawl (withdrawal) symptoms.  Have you looked up the thomas recipe?  That seems to help. Flushing the system with water, and as much as it's dreaded.....exercise DOES help.  I know I've heard that clonidine helps a bit for some people as well but you have to be careful with that one. Im sure more help is coming soon.  
Blank
1283286_tn?1312915566
My doctor prescribed clondine and amitriptyline to help. At first he was thinking of tramadol to which I told him "no way" as apparently he was not aware of how horrible those wd's truly are an the addictive nature of that animal..

The two thing I've quoted about are to help ease the wd stress on the body (clonidine lowers one's BP, the amitriptyline has mild antidepressant qualities along with some pain relieving properties). Short of going a meth or suboxone route, I think these things are about the only relatively safe drugs (from an addiction and side effect standpoint) that I know of....I haven't seen anything else that has been talked about with any fequency to recommend.
Once you decide to stop using, you can expect 4 pretty rough days before the physical wd's begin to turn for the better. The worst is pretty much gone after a week..After that, its lingering anxiety and insomnia, and lack of energy issues you will have to deal with. After two weeks you really begin to notice things getting better..Thats pretty much a short version of what to expect...
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1405732905
Blank
Amandag78
Perth, Australia